Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

What is the treatment for 'Muco cutaneous Genital Candidiasis'?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 8344 Questions
As discussed earlier with Dr Omer regarding the persistent red patched on my penis that just will not go away even though i have been prescribed 3 creams and have just come to the end of a 7 day course of Fluczenole Please find attached photo of condition and fungal toenail to get a more acurate diagnose Regards XXXXXXX
Posted Tue, 24 Dec 2013 in Men's Health
Answered by Dr. P. T. Patil 51 minutes later
Brief Answer: You need long term treatment for cure. Detailed Answer: Hello Thanks for your query,based on the facts and photographs that you have posted it appears that you have what is called as Muco cutaneous Genital Candidiasis. I shall be happy if you can post me few more details to help me in making comments on your problem. 1) Are you diabetic ?,(Diabetic individuals are more prone to get genital fungal infection) 2) Does your female partner have vaginal candidiasis? Fungal infection of the nails take long time say 8-9 months to cure completely. Please take tab Fluconazole twice daily along with topical anti fungal cream like Sartaconazole for local application over affected area twice daily.Taking antibiotic like Cefotaxime twice daily will help prevent secondary bacterial infection. Get your blood sugar tests done to rule out diabetes.If positive take anti diabetic medication as per advice of Physician. Wash your genitals with warm saline twice daily before application of cream. Genital infection will take 2-3 weeks to get cured . Avoid sexual activities till it gets cured completely. Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you Thanks and Regards. Dr.Patil.
Above answer was peer-reviewed by
Follow-up: What is the treatment for 'Muco cutaneous Genital Candidiasis'? 7 hours later
Dear Dr XXXXXXX Thank you for your response and diagnosis Just to let you know i had blood tests 2 weeks ago and all was fine. My wife does have small discharge and as explained to Dr Omer is now 56 and possibly going through menopause. She also had her coil removed 6 months ago that had slow releasing contraception. My wife did also take a anti thrush pessary pill a few months ago but looks like as I have something we have been passing this between us. As I said I have been taking Flucanozole (1 x 50mg) for past 7 days but does not seem to have made any difference. From what you are saying it appears that both me and my wife need to get treated at the same time so as to avoid repeat transmitting of infection between us. Just to also let you know I have been also taking 50mg of Sertraline for over 5 years for anxiety. Obviously these sort of issues increase my anxiety levels as I do get very worried over health issues when they develop thinking that they are more serious then they actually are. Regards XXXXXXX
Answered by Dr. P. T. Patil 1 hour later
Brief Answer: Increase the dose of Fluconazole Detailed Answer: Hello Thanks for follow up. Please increase the dose of Fluconazole and both of you take the treatment simultaneously to avoid it being transmitted to each other. Use of cream suggested earlier will definitely help to cure the lesion n penis, Thanks and Regards. Dr.Patil.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor